Moduli for principal bundles over algebraic curves: I

  • A Ramanathan


We classify principal bundles on a compact Riemann surface. A moduli space for semistable principal bundles with a reductive structure group is constructed using Mumford's geometric invarian theory.


Principal bundles compact Riemann surface geometric invariant theory reductive algebraic groups 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Artin M, Grothendieck Topologies. Notes on a seminar by M Artin (Spring 1962). Harvard UniversityGoogle Scholar
  2. [2]
    Borel ALinear Algebraic Groups (1969) (New York: WA Benjamin Inc.)MATHGoogle Scholar
  3. [3]
    Borel A and Tits J, Groupes Reductifs,Pub. Math. I. H. E. S. No. 27 (1965) 55–150MathSciNetGoogle Scholar
  4. [4]
    Grothendieck A, Technique de descente et théorèmes d'existence en géométrie algébrique, I to VI (Bourbabi exposés No. 190, 195, 212, 221, 232 and 236). Also in: Fondements de la géométrie algébrique. Secrétariat Mathematique Paris (1962). Cited as TDTE I,…, VIGoogle Scholar
  5. [5]
    Grothendieck A, Techniques de construction on géométrie analytic IX: Quelques problèmes de modules. Exposé 16 in Séminaire Henri Cartan 1960/61, Fascicule 2, Secrétariat Mathematique, Paris (1962)Google Scholar
  6. [6]
    Grothendieck A and Dieudonné J, Elements de géométrie algébriques, II, III1 and IV2.Pub. Math. I.H.E.S. No. 8, 11 and 24. Cited EGA IIGoogle Scholar
  7. [7]
    Grothendieck Aet al Séminaire de géométrie algébrique, 1 and 3. Springer Verlag. Cited SGA 1Google Scholar
  8. [8]
    Hochster M and Roberts J L, Rings of invariants of reductive groups acting on regular rings are Cohen-Macaulay.Adv. Math. 13 (1974) 115–175CrossRefMathSciNetMATHGoogle Scholar
  9. [9]
    Kodaira K, A theorem of completeness of characteristic systems for analytic families of compact submanifolds of complex manifolds,Ann. Math. 75 (1962) 146–162CrossRefMathSciNetGoogle Scholar
  10. [10]
    Mumford D,Geometric invariant theory (1965) (Berlin-Heidelberg-New York: Springer)MATHGoogle Scholar
  11. [11]
    Mumford D,Lectures on curves on an algebraic surface (1966) (Princeton, New Jersey: Princeton University Press)MATHGoogle Scholar
  12. [12]
    Mumford D and Suominen K, Introduction to the theory of Moduli, in: Algebraic geometry, Oslo 1970, (F. Oort. editor) 171–222, Wolters-Noordhoff Publishing Groningen, The Netherlands, 1972Google Scholar
  13. [13]
    Narasimhan M S and Seshadri C S, Stable and unitary vector bundles on a compact Riemann surface.Ann. Math. 82 (1965) 540–567CrossRefMathSciNetGoogle Scholar
  14. [14]
    Ramanathan A, Stable principal bundles on a, compact Riemann surface,Math. Ann. 213 (1975) 129–152CrossRefMathSciNetMATHGoogle Scholar
  15. [15]
    Raynaud M, Families de fibrés vectoriels sur une surface de Riemánn (D'aprés C S Seshadri, M S Narasimhan et D Mumford). Séminaire Bourbaki, Exposé 316 (1966)Google Scholar
  16. [16]
    Richardson R, Compact real forms of a complex semi-simple Lie algebra.J. Differ. Geo. 2(4) (1968) 411–419Google Scholar
  17. [17]
    Serre J P, Espaces fibrés algébriques. in:Anneaux de Chow et Applications (1958) Séminaire ChevalleyGoogle Scholar
  18. [18]
    Serre J P, Lie algebras and Lie groups. 1964 Lectures given at Harvard University (1965) (New York, Amsterdam: W A Benjamin Inc.)MATHGoogle Scholar
  19. [19]
    Seshadri C S, Space of unitary vector bundles on a compact Riemann surface.Ann. Math. 85 (1967) 303–336CrossRefMathSciNetGoogle Scholar
  20. [20]
    Seshadri C S, Mumford's conjecture forGL(2) and applications, in: Proceedings of the Bombay Colloquium on Algebraic geometry (1968) 347–371Google Scholar
  21. [21]
    Seshadri C S, Moduli of π-vector bundles on an algebraic curve, in: Questions on algebraic varieties, C.I.M.E. Varenna 1969, 141–260, Edizioni Gremonese, Roma 1970Google Scholar
  22. [22]
    Seshadri C S, Quotient spaces modulo reductive algebraic groups.Ann. Math. 95 (1972) 511–556CrossRefMathSciNetGoogle Scholar
  23. [23]
    Steinberg R, Regular elements of semisimple algebraic groups.Pub. Math. I.H.E.S. No. 25 (1965) 49–80MathSciNetGoogle Scholar

Copyright information

© Indian Academy of Sciences 1996

Authors and Affiliations

  • A Ramanathan
    • 1
  1. 1.School of MathematicsTata Institute of Fundamental ResearchMumbaiIndia

Personalised recommendations